Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 152, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 10, 2017, 7:05 PM CDT for Fulton County, Schuyler County, Illinois. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2017, 7:05 PM CDT (00:05 UTC)
- Expired
- Aug 10, 2017, 7:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Schuyler County, IL
The radar
The Lincoln radar (KILX), 104 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:25 PM CDT | TSTM WND DMG | Vermont, IL | TREE BLOWN DOWN...TAKING OUT POWER LINE. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
238
WUUS53 KILX 110005
SVRILX
ILC057-169-110045-
/O.NEW.KILX.SV.W.0152.170811T0005Z-170811T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
705 PM CDT THU AUG 10 2017
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Southwestern Fulton County in west central Illinois...
Schuyler County in west central Illinois...
* Until 745 PM CDT
* At 705 PM CDT, a severe thunderstorm was located over Industry, or
11 miles southeast of Macomb, moving southeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Rushville, Astoria, Vermont, Littleton, Browning, Table Grove,
Frederick, Huntsville, Camden, Bluff City, Ray, Marbletown and
Weinberg King State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9085 4027 9045 4037 9044 4022 9015
4019 9020 4015 9021 4016 9026 4012 9037
4002 9044 3998 9052 3998 9060 4003 9062
4005 9068 4008 9067 4008 9070 4011 9071
4011 9091 4024 9091
TIME...MOT...LOC 0005Z 306DEG 35KT 4033 9058
HAIL...<.75IN
WIND...60MPH
$$
Barker2 follow-up statements
490
WWUS53 KILX 110022
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
722 PM CDT THU AUG 10 2017
ILC057-169-110045-
/O.CON.KILX.SV.W.0152.000000T0000Z-170811T0045Z/
Fulton-Schuyler-
722 PM CDT THU AUG 10 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR SOUTHWESTERN FULTON AND SCHUYLER COUNTIES...
At 722 PM CDT, severe thunderstorms were located along a line
extending from near Astoria to 6 miles southwest of Littleton, moving
southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Rushville, Astoria, Vermont, Littleton, Browning, Table Grove,
Frederick, Huntsville, Camden, Bluff City, Ray, Marbletown and
Weinberg King State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4028 9085 4027 9045 4037 9044 4022 9015
4019 9020 4015 9021 4016 9026 4012 9037
4002 9044 3998 9052 3998 9060 4003 9062
4005 9068 4008 9067 4008 9070 4011 9071
4011 9091 4024 9091
TIME...MOT...LOC 0022Z 317DEG 32KT 4027 9028 4020 9073
HAIL...<.75IN
WIND...60MPH
$$
Barker938
WWUS53 KILX 110035
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
735 PM CDT THU AUG 10 2017
ILC057-169-110045-
/O.EXP.KILX.SV.W.0152.000000T0000Z-170811T0045Z/
Fulton-Schuyler-
735 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN FULTON AND
SCHUYLER COUNTIES WILL EXPIRE AT 745 PM CDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore the warning will
be allowed to expire. However gusty winds are still possible with
these thunderstorms.
LAT...LON 4028 9085 4027 9045 4037 9044 4022 9015
4019 9020 4015 9021 4016 9026 4012 9037
4002 9044 3998 9052 3998 9060 4003 9062
4005 9068 4008 9067 4008 9070 4011 9071
4011 9091 4024 9091
TIME...MOT...LOC 0035Z 306DEG 35KT 4020 9015 4013 9060
$$
BarkerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 5:42 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 10, 5:42 PM CDT, 1 hour 23 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 542 PM CDT Thu Aug 10 2017 .SHORT TERM...(This evening through Friday) ISSUED AT 234 PM CDT Thu Aug 10 2017 Developing surface low over northern WI this afternoon has a front stretched south and southwest through the Quad Cities and into the Plains. A prefrontal trough has moved across the region today, producing showers and thunderstorms north and south of Central IL, but have so far remained clear of ILX warning area. Cumulus field is pretty expansive across the region on satellite imagery, but has done little to prevent the temperatures from climbing into the low to mid 80s. Short term concern is the line of precipitation and thunder that is currently firing to the NW, closer to the actual front. HRRR and NAM settles the front across the area this evening/tonight. The NAM barely brings much in the way of precip through...whereas the HRRR is far more aggressive in settling the thunderstorms into the area. RAP is falling somewhere in between. Front slows considerably in the overnight hours and the precip slows and stretches out east to west, in mainly parallel flow, before weakening. Front is only expected to make it into the southeast by tomorrow mid morning...and have to maintain pops in the east central and southeastern portions of ILX through midday. With the cold front, slightly cooler air moves into place, but tomorrows highs will only vary by a couple degrees. The winds will become more west/northwesterly but remain under 10kts through the day. .LONG TERM...(Friday night through Thursday) ISSUED AT 234 PM CDT Thu Aug 10 2017 Cooler temperatures continue through the weekend as the highs top out in the upper 70s/near 80. Friday night through most of Sunday, the weather looks mild and dry, but a quick shortwave ripples through at 500mb aloft. This wave will push another, quicker system through the Midwest, bringing the next chance for precip/thunderstorms. A brief respite from the rain for Tues/Tues night, but here is where the models start to diverge pretty distinctly. Both GFS and ECMWF start to hint at an active pattern with a series of waves moving through an almost zonal set up aloft. Details in the extended will surely shift through the next few forecasts...but the set up is for a potentially active pattern. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 540 PM CDT Thu Aug 10 2017 Widely scattered thunderstorms will affect some of our TAF sites this evening which may bring about brief MVFR cigs with heavy rain and gusty winds. Away from any thunderstorm this evening, we are expecting mainly VFR conditions this forecast period. One time frame of concern is between 13z and 17z Friday when a cool front will be pushing across the area. A few models have suggested some MVFR cigs will be possible along and just after FROPA. At this point, will lower cigs a bit but keep them above MVFR category Friday morning. Southwest winds of 5 to 10 kts tonight, but much higher in and near any strong TSRA, will become west to northwest Friday morning and mainly northwest at 8 to 13 kts across most of the area during the afternoon. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...HJS LONG TERM...HJS AVIATION...Smith
Hazardous weather outlook, Aug 10, 3:25 PM CDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 325 PM CDT Thu Aug 10 2017 ILZ027>031-036-111100- Fulton-Knox-Marshall-Peoria-Stark-Woodford- 325 PM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered storms are possible late this afternoon into tonight as a slow moving weather system moves into the area. There is a slight risk that some of these storms could become severe with damaging winds possible this evening. Brief heavy rainfall, large hail, and lightning will also be a concern with the stronger thunderstorms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed from 6 pm until 10 pm. ILZ037-038-040>043-047>051-111100- Cass-De Witt-Logan-Mason-McLean-Menard-Morgan-Sangamon-Schuyler- Scott-Tazewell- 325 PM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered storms are possible tonight as a slow moving weather system moves into the area. There is a marginal risk that some of these storms could become severe with hail up to an inch and strong winds possible. Brief heavy rainfall and lightning will also be a concern with the stronger thunderstorms. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ044>046-052>057-061>063-066>068-071>073-111100- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-Douglas- Edgar-Effingham-Jasper-Lawrence-Macon-Moultrie-Piatt-Richland- Shelby-Vermilion- 325 PM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms are possible through tonight. At this time, severe weather is not expected. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... Isolated thunderstorms will continue into Friday and possibly Friday evening, as the system continues to move through the region. These storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Barker
In the hours before
Special weather statement, Aug 10, 6:48 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service Lincoln IL
648 PM CDT THU AUG 10 2017
ILZ036-040-110030-
Schuyler-Fulton-
648 PM CDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FULTON AND SCHUYLER
COUNTIES UNTIL 730 PM CDT...
At 648 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Western Illinois University to near Augusta.
Movement was southeast at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Rushville, Astoria, Vermont, Littleton, Browning, Table Grove,
Frederick, Huntsville, Camden, Ripley, Bluff City, Ray and Weinberg
King State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4029 9091 4027 9045 4041 9045 4020 9018
4015 9025 4012 9037 4004 9043 3998 9055
3999 9061 4003 9061 4002 9063 4005 9068
4008 9067 4008 9070 4011 9071 4011 9091
TIME...MOT...LOC 2348Z 335DEG 26KT 4048 9069 4029 9099
BarkerThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:34 PM CDT | Special Weather Statement | ILX | Cass, Mason | 41 min |
| Aug 10, 8:32 PM CDT | Special Weather Statement | ILX | Logan | 43 min |
| Aug 10, 8:42 PM CDT | Special Weather Statement | ILX | Schuyler | 63 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.